Welcome to Scribd, the world's digital library. Read, publish, and share books and documents. See more
Download
Standard view
Full view
of .
Look up keyword
Like this
14Activity
0 of .
Results for:
No results containing your search query
P. 1
Q&A Pharmacology - 2

Q&A Pharmacology - 2

Ratings: (0)|Views: 157|Likes:

More info:

Published by: Filipino Nurses Central on Jun 29, 2010
Copyright:Attribution Non-commercial

Availability:

Read on Scribd mobile: iPhone, iPad and Android.
download as PDF, TXT or read online from Scribd
See more
See less

08/24/2014

pdf

text

 
PRACTICE TEST QUESTIONSDownloaded from FILIPINO NURSES CENTRAL{www.nursescentral.ning.com}
Q&A Pharmacology -2
Question Number 1 of 40
 A woman diagnosed with bipolar disorder is to take lithium (Lithane)as part of the treatment. What should the nurse discuss with the clientas part of the teaching plan?A) Risks of oral contraceptivesB) Reduction in exercise programC) Avoidance of alcoholD) Cessation of smokingThe correct answer is C: Avoidance of alcohol Alcohol potentiatesthe effects of lithium, and is to be avoided
Question Number 2 of 40
 A 1 year-old child is receiving temporary total parental nutrition (TPN)through a central venous line. This is the first day of TPN therapy.Although all of the following nursing actions must be included in theplan of care of this child, which one would be a priority at this time?A) Use aseptic technique during dressing changesB) Maintain central line catheter integrityC) Monitor serum glucose levelsD) Check results of liver function testsThe correct answer is C: Monitor serum glucose levels…..Hyperglycemia may occur during the first day or 2 as the childadapts to the high-glucose load of the TPN solution. Thus, a chief nursing responsibility is blood glucose testing.
Question Number 3 of 40
 A child is treated with edetate calcium disodium (Calcium EDTA) forlead poisoning. Which of these should the nurse assess first ?A) Serum potassium levelB) Blood calcium levelC) Urinary outputD) Deep tendon reflexes
 
The correct answer is C: Urinary output …….Calcium EDTA is toxic tothe kidneys. Urine output must be measured to monitor renal function.Calcium EDTA should not be given to a child that cannot maintainadequate intake of fluids and adequate kidney function
Question Number 4 of 40
 When teaching a client about the use of sublingual nitroglycerin, thenurse should emphasize that which of these is the most common sideeffect?A) HeadacheB) Dry mouthC) DepressionD) AnorexiaThe correct answer is A: Headache …..The most common side effect is headache, related to the generalizedvasodilatation.
Question Number 5 of 40
 The nurse is teaching a client about precautions with Coumadin. Thenurse should instruct the client to avoid foods with excessive amountsof which nutrientA) CalciumB) Vitamin KC) IronD) Vitamin EThe correct answer is B: Vitamin K
Question Number 6 of 40
 The nurse is assessing a client who has taken haldol (Haloperidol) forseveral months. Which of the following is a side effect of thismedication and must be reported immediately to the health careprovider?A) Muscle flaccidityB) Dystonic reactionC) Mood swingsD) Dry, harsh coughThe correct answer is B: Dystonic reaction ….
 
.Haldol is a neuroleptic antipsychotic drug that may cause distonicreaction. Dosage may have to be adjusted.
Question Number 7 of 40
 The nurse is administering albuterol (Proventil) to a child with asthma.Which of the following assessments by the nurse indicate the need foran adjustment of the medication?A) Lethargy and fatigueB) Edema is the lower extremitiesC) Apical Pulse of 112D) Temperature of 101 degrees FahrenheitThe correct answer is C: Apical Pulse of 112 ……One of the most common adverse effects of beta adrenergicmedications is an increase in heart rate.
Question Number 8 of 40
 A client with angina has been instructed about the use of sublingualnitroglycerin. Which of the following statements made to the nurseindicates a need for further teaching?A) "I will rest briefly right after taking 1 tablet."B) "I can take 2-3 tablets at once if I have severe pain."C)"I'll call the doctor if pain continues after 3 tablets 5 minutesapart."D)"I understand that the medication should be kept in the darkbottle."The correct answer is B: "I can take 2-3 tablets at once if I havesevere pain."Clients must understand that just 1 sublingual tablet should be takenat a time. After rest and a 5 minute interval, a second and then a thirdtablet may be necessary.
Question Number 9 of 40
 The nurse admits a client with hypertension who complains of dizziness after taking diltiazem (Cardizem). Which of the following isthe most important information for the nurse to assess?

Activity (14)

You've already reviewed this. Edit your review.
1 thousand reads
1 hundred reads
jege80 liked this
shenric16 liked this
Ayaz Ali liked this
Hamode_Ali liked this
jjbautista liked this

You're Reading a Free Preview

Download
scribd
/*********** DO NOT ALTER ANYTHING BELOW THIS LINE ! ************/ var s_code=s.t();if(s_code)document.write(s_code)//-->